Alert archive / Illinois / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 62, NWS Chicago, IL

August 10, 2021Grundy County, Kane County, Kendall County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Aug 10, 2021, 6:38 PM CDT for Grundy County, Kane County, Kendall County, Illinois. It was in force for 82 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2021, 6:38 PM CDT (23:38 UTC)
Expired
Aug 10, 2021, 8:00 PM CDT
In force
82 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grundy County, IL, Kane County, IL, Kendall County, IL

The radar

The Chicago radar (KLOT), 26 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:53 PM CDTTSTM WND GST 582 Wnw Sugar Grove, ILRECORDED AT THE AURORA-SUGAR GROVE ASOS.
Aug 10, 7:30 PM CDTTSTM WND GST 553 Wsw Montgomery, ILPRIVATE WEATHER STATION REPORTED 55 MPH WIND GUST NEAR MONTGOMERY. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 3:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3933 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3933 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

398 
WUUS53 KLOT 102338
SVRLOT
ILC063-089-093-110100-
/O.NEW.KLOT.SV.W.0062.210810T2338Z-210811T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
638 PM CDT Tue Aug 10 2021

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Kendall County in northeastern Illinois...
  Northern Grundy County in northeastern Illinois...
  Southern Kane County in northeastern Illinois...

* Until 800 PM CDT.

* At 638 PM CDT, severe thunderstorms were located along a line
  extending from near Waterman to near Marseilles, moving east at 30
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Aurora, Joliet, Plainfield, Oswego, West Chicago, Batavia, Geneva,
  Yorkville, Morris, Channahon, Minooka, Plano, Sandwich, Montgomery,
  North Aurora, Sugar Grove, Boulder Hill, Elburn, Newark and Big
  Rock.

Including the following interstates...
 I-80 between mile markers 104 and 122.
 I-88 between mile markers 102 and 120.

This includes...  Aurora University, Fermilab, Gebhard Woods State
Park, Grundy County Speedway and Fairgrounds, IL Math and Science
Academy, and Waubonsee Community College.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4136 8825 4135 8859 4188 8860 4188 8826
TIME...MOT...LOC 2338Z 260DEG 27KT 4183 8882 4135 8876 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

FRIEDLEIN
4 follow-up statements
997 
WWUS53 KLOT 102357
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
657 PM CDT Tue Aug 10 2021

ILC063-089-093-110100-
/O.CON.KLOT.SV.W.0062.000000T0000Z-210811T0100Z/
Kendall IL-Grundy IL-Kane IL-
657 PM CDT Tue Aug 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR KENDALL...NORTHERN GRUNDY AND SOUTHERN KANE COUNTIES...

At 656 PM CDT, severe thunderstorms were located along a line 
extending from near Maple Park to near Seneca, moving east at 35 
mph. These storms have strong winds out ahead of them as well, 
having produced a 58 mph gust at Aurora Airport in Sugar Grove.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Aurora, Joliet, Plainfield, Oswego, West Chicago, Batavia, Geneva,
Yorkville, Morris, Channahon, Minooka, Plano, Sandwich, Montgomery,
North Aurora, Sugar Grove, Boulder Hill, Elburn, Newark and Big Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4136 8825 4135 8859 4188 8860 4188 8826
TIME...MOT...LOC 2356Z 259DEG 29KT 4186 8858 4137 8857 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

FRIEDLEIN
316 
WWUS53 KLOT 110025 RRA
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
725 PM CDT Tue Aug 10 2021

ILC063-089-093-110100-
/O.CON.KLOT.SV.W.0062.000000T0000Z-210811T0100Z/
Kendall IL-Grundy IL-Kane IL-
725 PM CDT Tue Aug 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR KENDALL...NORTHERN GRUNDY AND SOUTHERN KANE COUNTIES...

At 725 PM CDT, severe thunderstorms were located along a line
extending from Geneva to 6 miles southeast of Serena, moving east at
55 mph. These storms have a history of producing wind damage.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Aurora, Joliet, Plainfield, Oswego, West Chicago, Batavia, Geneva,
Yorkville, Morris, Channahon, Minooka, Plano, Sandwich, Montgomery,
North Aurora, Sugar Grove, Boulder Hill, Elburn, Newark and Big Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4136 8825 4135 8859 4188 8860 4188 8826
TIME...MOT...LOC 0025Z 271DEG 48KT 4188 8830 4144 8862 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

FRIEDLEIN
626 
WWUS53 KLOT 110044
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
744 PM CDT Tue Aug 10 2021

ILC063-089-093-110100-
/O.CON.KLOT.SV.W.0062.000000T0000Z-210811T0100Z/
Kendall IL-Grundy IL-Kane IL-
744 PM CDT Tue Aug 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR KENDALL...NORTHERN GRUNDY AND SOUTHERN KANE COUNTIES...

At 744 PM CDT, severe thunderstorms were located along a line
extending from near Warrenville to near Morris, moving east at 55
mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Aurora, Joliet, Plainfield, Oswego, West Chicago, Batavia, Geneva,
Yorkville, Morris, Channahon, Minooka, Plano, Sandwich, Montgomery,
North Aurora, Sugar Grove, Boulder Hill, Elburn, Newark and Big Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4136 8825 4135 8859 4188 8860 4188 8826
TIME...MOT...LOC 0044Z 268DEG 48KT 4182 8823 4141 8840 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

FRIEDLEIN
792 
WWUS53 KLOT 110058 RRA
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
758 PM CDT Tue Aug 10 2021

ILC063-089-093-110107-
/O.EXP.KLOT.SV.W.0062.000000T0000Z-210811T0100Z/
Kendall IL-Grundy IL-Kane IL-
758 PM CDT Tue Aug 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR KENDALL...NORTHERN GRUNDY AND
SOUTHERN KANE COUNTIES WILL EXPIRE AT 800 PM CDT...
    
The storms which prompted the warning have weakened below severe 
limits, and have shifted east of the warned area. Therefore, the 
warning will be allowed to expire.  However gusty winds to 45 mph 
along a line from Minooka to Plattville are still possible with 
these thunderstorms through 810 PM CDT. 

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Illinois.

LAT...LON 4136 8825 4135 8859 4188 8860 4188 8826
TIME...MOT...LOC 0057Z 260DEG 27KT 4178 8809 4137 8827 

$$

Donofrio

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:30 PM CDT, 8 minutes earlier.

Area forecast discussion, Aug 10, 6:30 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
630 PM CDT Tue Aug 10 2021

.SHORT TERM...
245 PM CDT

Through Wednesday Morning...

As anticipated, thunderstorms are erupting within two areas in
Iowa - the first near a subtle mesoscale convective vortex just
north of the IA/MO state line, and the second along a northwestern
wind shift in northeastern Iowa. The storms have been explosive
in growth, as evident by one storm producing 1" hail report within
15 minutes of the the first lightning strike. Such behavior is
not surprising given extreme instability in place, with surface
dew points in the lower 80s(!), surface temperatures in the upper
80s to lower 90s, and mid-level lapse rates of 8.3 K/km supporting
RAP-analyzed MLCAPE of 4500-5000 J/kg. While deep-layer shear will
remain less than we normally expect for organized severe weather
episodes, extreme instability often "picks up the slack."

Accordingly, any storm that develops today will almost certainly
become severe with a threat for all severe hazards (damaging hail,
destructive winds, and brief tornadoes). The greatest threat
appears to be damaging winds strong enough to uproot trees given
such extreme instability but weak shear (e.g. top-heavy cores as
well as potential to "grow upscale" via the amalgamation of beefy
cold pools). We already see signs of an organized line developing
in northeastern Iowa, which itself may turn east to southeast
into northern Illinois this evening. Finally, while low-level
shear will be less than yesterday, plentiful low-level moisture as
well as extreme low-level stretching potential will nevertheless
keep the threat for tornadoes present, albeit favoring brief
touchdowns rather than those that carry long tracks. The timeframe
of greatest concern remains 6 to 11 PM CDT.

Tonight through Wednesday morning, a stout 35-40 kt 850 mb low-
level jet will develop and point into eastern Iowa and northern
Illinois atop a convectively-generated outflow boundary. Depending
on where the boundary stalls tonight (e.g. where will LFCs be
breached?), regenerating thunderstorms are likely somewhere in the
Lower Great Lakes. Where storms to redevelop, concern is high
that an axis of hefty rainfall totals and hence flash flooding
will occur considering ample instability to take advantage of
PWATs > 2". In these situation, total rainfall amounts can easily
exceed 6 inches. Confidence in exactly where such rainfall totals
may occur, however, remains low. If you had to twist our arms,
we'd say areas along and south of a line from Dixon to Kankakee
have the highest threat for flash flooding tonight into Wednesday
morning (looking at midnight to 10 AM or so).

One final note - heat index values are currently 105 to 110
across the area. Take frequent breaks and stay hydrated if
outdoors.

Borchardt

&&

.LONG TERM...
334 PM CDT

Wednesday afternoon and Wednesday night...

The forecast for Wednesday is repeat of Tuesday, with concerns again
centering on heat and thunderstorms in the warm, moist and unsettled
weather pattern.

Following morning convection in the region, it appears the early to
mid afternoon will be a period of drying/subsidence ahead of
stronger mid level flow and an approaching cold front. Forecasted
925 mb temperatures and surface dewpoints look to be just a tad
lower than today. Having widespread 105-110 heat indices today, feel
like while we look to take a tip downward and may have lingering
cloud cover, the several days of uncomfortable weather support
another Heat Advisory Wednesday afternoon.

Concern will then shift to the longwave trough over the upper
Midwest that will steer a cold front toward the upper/mid
Mississippi Valley late Wednesday. Convective initiation is likely
along the front in another extremely buoyant airmass. It is still
unclear on the convective coverage, but it seems favorable that this
activity will again approach the local area late afternoon and
evening. This would support a higher end wind threat should factors
come together, and this will be a period to watch.

The front will not fly on through, therefore we will need to watch
for additional training thunderstorms Wednesday night which will
pose a flooding threat.

KMD

Thursday through Monday...Previous forecast discussion
unchanged...Capping will remain a limiting factor in convective
coverage on Thursday as larger-scale forcing will be confined to the
mid-level wave brushing the area. However, modest deep layer shear
up to 25 knots within a highly unstable environment conditional upon
breaking the cap warrants chance PoPs and a mention of severe storm
potential through most of this period. This is particularly the case
Thursday afternoon across the south half of the CWA.

South of the boundary on Thursday, very humid conditions will
persist, with afternoon heat index values possibly surpassing 100F.

Thursday night and Friday: A slow-moving cold front will shift south
across the forecast area, with convective potential at any given
time mainly tied to the location of the front. Guidance has slowed
the progression of the front, resulting in the introduction of low
chance of thunderstorms across the south half of the CWA through the
day (but especially the afternoon) on Friday. Drier profiles behind
Thursday's potential storms reduces afternoon heat concerns as well
as coverage of storms.

Saturday through Monday: High pressure will build across the region
through the weekend and into early next week, bringing dry weather
along with cooler and much less humid conditions.

Kluber

&&

.AVIATION...
For the 00Z TAFs...

630 PM...Primary forecast concern is thunderstorm chances this
evening, Wednesday morning and again Wednesday afternoon/evening.

A line of thunderstorms will move across northern IL and the
terminals over the next few hours. Wind gusts in the 30-40kt range
will be possible with these storms along with ifr cigs/vis with
heavy rain. Isolated thunderstorms will be possible ahead of the
line of storms. Trends become uncertain for thunderstorms
overnight into Wednesday morning. Its possible that new convection
will develop further south across central IL tonight and may
remain generally south of the terminals into Wednesday morning.
Given low confidence, opted to maintain current prob mention for
now. A lull is expected from late morning through mid afternoon
and then there will be another period of possible thunderstorms
from late afternoon across northwest IL through mid evening across
the Chicago terminals. There seems to be a consensus from the
models for this time period and opted to include prob mention with
this forecast.

Other concerns will be gusty south/southwest winds this evening
and again Wednesday. Some mvfr cigs will be possible at times, but
confidence too low to include with this forecast. cms

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-ILZ033-
     ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108 until 7 PM
     Tuesday.

     Heat Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-ILZ033-
     ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108...noon
     Wednesday to 7 PM Wednesday.

IN...Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 until 7 PM
     Tuesday.

     Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019...noon
     Wednesday to 7 PM Wednesday.

LM...None.
&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Aug 10, 3:09 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
309 PM CDT Tue Aug 10 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-112015-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
309 PM CDT Tue Aug 10 2021 /409 PM EDT Tue Aug 10 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Limited Tornado risk.
     Limited hail risk...up to 1 inch in diameter.
     Elevated damaging wind risk...up to 70.
  Limited Flooding Risk.
  Significant Excessive Heat Risk.

DISCUSSION...

Thunderstorms developing across eastern Iowa and will track
across the area this evening. Each storm will be capable of
producing winds strong enough to uproot trees, damaging hail,
brief tornadoes, and torrential downpours. The primary
thunderstorm threat will be between 6 and 11 PM CDT.

Dangerous heat will continue this afternoon with heat related
illness probable after 30 minutes of being in direct sunlight.

Additional thunderstorms may develop after midnight and produce
torrential downpours with a threat for flash flooding. At this
point, it appears such renewed thunderstorms will be south of
Interstate 80.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Limited Severe Thunderstorm Risk.
  Elevated Excessive Heat Risk.
  Limited Non Thunderstorm Wind Risk.
Thursday...
  Limited Severe Thunderstorm Risk.
  Elevated Excessive Heat Risk.
Friday...
  Elevated Thunderstorm Risk.

DISCUSSION:

Warm and humid conditions will persist Wednesday and Thursday,
with afternoon heat indices possibly surpassing 105 F during the
afternoon.

Another round of strong to severe storms may occur Wednesday
evening.

.SPOTTER INFORMATION STATEMENT...

 Spotters may be needed this evening and overnight.

GENERAL STORM MOTION OF THE DAY:

 Moving toward the east at 40 mph.

LMZ740>745-112015-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
309 PM CDT Tue Aug 10 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Limited hail risk...up to 1 inch in diameter.
     Limited thunderstorm wind gust risk...up to 60 kt.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Hazardous conditions for small craft may occur.
  Limited Severe Thunderstorm Risk.
Thursday...
  Limited Severe Thunderstorm Risk.
Friday...
  Limited Thunderstorm Risk.

Borchardt

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, Aug 10, 5:21 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
521 PM CDT Tue Aug 10 2021

ILZ003-008-010-102315-
Winnebago IL-Ogle IL-Lee IL-
521 PM CDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of Lee, Ogle and
Winnebago Counties through 615 PM CDT...

At 520 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Galena to Tampico. Additional scattered
strong storms were developing just southwest of the Rockford metro.
Movement was northeast at 40 mph. Additional organized stronger
storms, potentially reaching severe limits, will likely move into
this area after 6 to 630 PM.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rockford, Beloit, Loves Park, Machesney Park, Dixon, Roscoe,
Rochelle, South Beloit, Rockton, Byron, Oregon, Mount Morris, Amboy,
Polo, Rockford Airport, Cherry Valley, Winnebago, Davis Junction,
Pecatonica and Forreston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Illinois.

&&

LAT...LON 4250 8894 4189 8894 4158 8924 4158 8963
      4193 8963 4193 8969 4220 8969 4220 8940
      4250 8940
TIME...MOT...LOC 2220Z 234DEG 37KT 4219 9018 4154 8972

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

FRIEDLEIN
Local storm report, Aug 10, 6:09 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
609 PM CDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     3 ESE LOVES PARK        42.30N 89.01W
08/10/2021                   WINNEBAGO          IL   AMATEUR RADIO

            8-IN DIAMETER TREE DOWN ALONG SPRING BROOK
            ROAD WEST OF MULFORD ROAD. TIME ESTIMATED BY
            RADAR.

&&

WSL
Local storm report, Aug 10, 6:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
617 PM CDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     2 E ROCKFORD            42.27N 89.05W
08/10/2021                   WINNEBAGO          IL   AMATEUR RADIO

            POWER LINES DOWNED ON STATE STREET NEAR PALM
            AVENUE. TIME ESTIMATED BY RADAR.

&&

WSL
Local storm report, Aug 10, 6:33 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
633 PM CDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     1 NNW ROCHELLE          41.94N 89.07W
08/10/2021  M58 MPH          OGLE               IL   PUBLIC

            PRIVATE WEATHER STATION REPORTED 58 MPH GUST
            IN NORTHWEST ROCHELLE.

&&

WSL

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:18 PM CDTSevere Thunderstorm WarningLOTCook, DuPage42 min
Aug 9, 8:21 PM CDTSpecial Marine WarningLOT114 min
Aug 9, 9:19 PM CDTSpecial Weather StatementLOTGrundy26 min
Aug 9, 9:30 PM CDTTornado WarningLOTKankakee, Will45 min
Aug 9, 10:06 PM CDTTornado WarningLOTWill54 min
Aug 9, 10:12 PM CDTSpecial Marine WarningLOT2 hr
Aug 10, 3:07 PM CDTHeat AdvisoryLOTBoone, Cook, DeKalb, DuPage, Ford, Grundy and 12 more28 hr
Aug 10, 5:21 PM CDTSpecial Weather StatementLOTLee, Ogle, Winnebago54 min
Aug 10, 5:39 PM CDTSevere Thunderstorm WarningLOTLee, Ogle, Winnebago81 min
Aug 10, 6:10 PM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle, Lee65 min
Aug 10, 6:16 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, McHenry74 min
Aug 10, 6:34 PM CDTSevere Thunderstorm Warning Considerable damage threatLOTCook, DuPage, Kane, Lake, McHenry86 min
Aug 10, 6:55 PM CDTSevere Thunderstorm Warning Considerable damage threatLOTCook, DuPage, Will95 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.